Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Brea163

moisturizer stings and burns!???

Recommended Posts

Hi im on my third day of dans regimen and my face only burns after i put on the moisturizer? And it burns for hours.. Is it normal for it to burn this bad and should i continue using it??

Any advice is great

Link to comment
Share on other sites

Hey . .

When your face turns red and burns, the moisturizer is repairing your skin, thats why it hurts. Like when you put tcp on a cut. I know its difficult to see why it hurts when its supposed to be stopping your face from burning.

That happened to me when i first tried the regimen, bu then i let my face heal and started again next week, only putting the bp on once every two days for a week, then once a day, then twice a day and so on . .

Hope this helps

Link to comment
Share on other sites

This is from the FAQs:

Q: When I apply the moisturizer it burns/stings. What should I do?

A: Some people may experience light burning or stinging when they are new to the Regimen. The skin may be sensitive from the benzoyl peroxide and this may cause an uncomfortable sensation when the moisturizer is applied. This usually goes away within a few weeks as the skin adjusts to the new products. If it doesn't, you may want to try a different moisturizer. See our recommended products page. Also, be sure you did not start out with one of the AHA moisturizers. If you are going to use one of them, it's usually best to wait at least a month before doing so. The glycolic acid and/or lactic acid in them may create a brief sting or burning sensation to the skin.

Link to comment
Share on other sites

Ok i didn't use the benzoyl peroxide this morning and my face was fine all day and then i used a little bit tonight and my face is red and burning so bad its almost tear-inducing lol

Should i continue the regimen and it will stop or what??

I feel like i have severe sunburn and i dont know what to do..?

Edited by Brea163
Link to comment
Share on other sites

How much BP have you been using?

Again, from the FAQs:

Q: My skin is burning and/or red after I apply the benzoyl peroxide. Is that normal?

A: I experience a very tolerable low level of what one might describe as "burning". Many people who begin the Regimen report redness for the first couple of weeks, after which time the redness subsides. If you start the Regimen too quickly and you have sensitive skin, you should expect redness/dryness, sometimes severe. If you are new to benzoyl peroxide, it is a good idea to use just a light coating of benzoyl peroxide at first, and up the dosage over a period of a couple of weeks. According to the Gale Encyclopedia of Medicine:

The most common side effects of anti-acne drugs applied to the skin are slight redness, dryness, peeling, and stinging, and a warm feeling to the skin. These problems usually go away as the body adjusts to the drug and do not require medical treatment. Other side effects should be brought to a physician's attention. Check with a physician as soon as possible if any of the following side effects occur:

1. Blistering, crusting or swelling of the skin.

2. Severe burning or redness of the skin.

3. Darkening or lightening of the skin. (This effect will eventually go away after treatment with an anti-acne drug ends.)

4. Skin rash.

Link to comment
Share on other sites

How much BP have you been using?

Again, from the :

Q: My skin is burning and/or red after I apply the benzoyl peroxide. Is that normal?

A: I experience a very tolerable low level of what one might describe as "burning". Many people who begin the Regimen report redness for the first couple of weeks, after which time the redness subsides. If you start the Regimen too quickly and you have sensitive skin, you should expect redness/dryness, sometimes severe. If you are new to benzoyl peroxide, it is a good idea to use just a light coating of benzoyl peroxide at first, and up the dosage over a period of a couple of weeks. According to the Gale Encyclopedia of Medicine:

The most common side effects of anti-acne drugs applied to the skin are slight redness, dryness, peeling, and stinging, and a warm feeling to the skin. These problems usually go away as the body adjusts to the drug and do not require medical treatment. Other side effects should be brought to a physician's attention. Check with a physician as soon as possible if any of the following side effects occur:

1. Blistering, crusting or swelling of the skin.

2. Severe burning or redness of the skin.

3. Darkening or lightening of the skin. (This effect will eventually go away after treatment with an anti-acne drug ends.)

4. Skin rash.

Q: My skin looks absolutely terrible. It is peeling off, red, and I am miserable. What do I do?

A: You are either allergic to benzoyl peroxide, or you started too fast. 1-3% of people are allergic to benzoyl peroxide and experience swelling and/or crusting. If your skin swells up, discontinue use immediately. Most likely if you are experiencing severe dryness/redness, you simply started too fast. It takes a few days to a few weeks for your skin to become acquainted with benzoyl peroxide, and the redness/dryness should subside with time. Using a non-overdrying liquid cleanser can help prevent this dryness as well. Also, be sure to moisturize liberally. If you really can't stand the dryness, stop the Regimen completely, give your skin a few days to recover, and begin again with a much smaller dosage, only ramping up the dosage as you feel comfortable. But remember, you eventually need to use A LOT of benzoyl peroxide to achieve total clearing.

I was using about a finger tips worth of bp morning and night but now im using only a little bit at night to see if my skin will heal and get used to the regimen. Am i doing the right thing?

Link to comment
Share on other sites

Sounds like you're doing things right. I just wanted to make sure you didn't start out with too much. There are pictures of how much BP to start with here (although people with sensitive skin may need to start with less, or only use it once a day for a while to ease their skin into using it.

I hope cutting back a little and taking things extra slowly will work for you. : )

Link to comment
Share on other sites

Sounds like you're doing things right. I just wanted to make sure you didn't start out with too much. There are pictures of how much BP to start with (although people with sensitive skin may need to start with less, or only use it once a day for a while to ease their skin into using it.

I hope cutting back a little and taking things extra slowly will work for you. : )

Thanks so much! :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×